Fed up again!!!

Back to the drawing board...I recently had my levo upped to 100mcg after a reduction last year due to palpitations...I felt better for a little while but have in the last couple of weeks crashed..I had to leave work Sunday early as I felt dreadful..as my doctor has no understanding of thyroid related matters and failed to pick up that my underlying problem was too much T4 I was very ill last year...missed a lot of shifts and as a result went on a stage 1 warning at work.

As no doctor that I saw helped me I then went private plus paying for my own bloods..it soon showed up that I was toxic...anyway blah blah blah...so here I am again feeling completely rubbish!!!

Each shift I feel dreadful and I feel very odd inside..I don't know what that's all about but it isn't a good feeling.

In my desperation I turned to my oncologist who although doesn't specialise in the thyroid is trying to suppress the thyroid cancer from returning...she is away at present but recently suggested adding T3..hurrah!! It may not help me but I was so hopeful for this to happen!! Today I received an e mail from her clinical nurse who is acting as a go between if you like...she asked if I would be able to return to the private doctor to monitor my meds? I have explained that this is not possible..I cannot afford to do this. The nurse said she would pass my info on and will read it Monday.

I cannot post recent tests as I don't have access to them...things were improving though..my T3 was higher than it had been but probably not optimal.

I hope this all makes sense!!

If its my adrenals not working properly how will I know? I had a 24hr urine test for that but I understand saliva testing is preferable?

How do other people cope at work...unfortunately I have a very physical tiring job..I cannot get another job..I have tried countless times!! I work 6 HR shifts and feel disabled by this as I cannot work longer hours...

Thanks in anticipation.

Sarah

P.s.i had a TT in 2004

26 Replies

oldestnewest
  • Sesbo, It's guesswork advising without test results but suppressive doses of T4 which don't convert to T3 cause adverse effects and like you, I found the palpitations intolerable. Low FT3 itself causes hypothyroid symptoms. There is research showing that thyroidless patients don't always do well on T4 monotherapy as +20% of T3 is produced in the thyroid gland.

    I think your oncologist's suggestion to add T3 will be very helpful. I felt poisoned on T4 only but am doing well on T4+T3 combination. Not only did T3 improve my below range FT3, it also calmed the adverse effects T4 only caused me.

  • Thanks very much...am in shock as the oncologist has just prescribed me T3!!!!!!!!!!! In tears with the shock and relief. Am hoping this will help me get my life back on track. If T3 doesn't help me at least I have had the opportunity to try it and can move on. So pleased it's helped you..you used the word poisoned as to how you felt and I think that's very apt.

  • Sesbo, how much has she prescribed and how much T4 are you currently taking?

  • I was taking 100mcg Levo...didn't seem to be working as feeling very ill..she has suggested 75mcg plus 20mcg T3...and to take T3 when most tired...however I sometimes wake up feeling like extremely tired! Would it be best to divide the T3 as I understand it works up to 6 hrs?

  • Sesbo, T3 is 3 x stronger than T4 so I would reduce T4 to 75mcg and take 10mcg T3 for a couple of weeks at least to see how you tolerate it. 20mcg is easily halved with a pillcutter which you can get for around £2.99 from high street pharmacies. It can be taken with your T4 dose.

    Often 10mcg T3 is enough but you might feel an energy slump after a few weeks and that can be a sign you need to increase dose. Try taking the second dose 6-12 hours after the first. If you experience an afternoon energy slump time the dose to 90/120 minutes before the slump.

  • Ps, if you increase to 20mcg T3 reduce your T4 by another 25mcg.

  • Clutter, this is the problem with updosing the T3. I think Sesbo should quarter the T3 and take 10 mcg per day for a while but decrease T4 by 25 mcg.

    She could just leave T4 at 100 mcg and add 10 mcg T3. See how she feels. It's not the end of the universe. If she feels like it's too much, then she can reduce T3 to 5 mcg per day while she reduces T4 to 75 mcg and after a week to 10 days up the T3 to 10 mcg.

    Gradual change is better than sudden change. That's my take on things.

  • Thank you Gabkad..yes am going to start very gradually!! My system won't know what's hit it! I just hope it's the answer! Oncologist advised 75mcg T4 plus 20mcg T3 but I will try and halve and then quarter the tablets..am hoping this is possible as I don't know what format she has prescribed the meds yet!!

  • The T3 tablets can be cut in half with a pill cutter, but to quarter them after that you need your fingernails.

    (I've got 25s and just do it with my nails because I take 1/4 tab per day with 125mcg T4. Everyone is different but I can't tolerate more than this amount.)

  • Thank you..yes I have ordered a pill cutter fortunately! Are you feeling better for the T3?

  • I don't have brain fog, deadly fatigue, don't drive home after work like a drunk, feel like my body is 'of a piece', as opposed to falling apart. I can bent down to pick things up without feeling like I'm 100 years old. Don't nap for hours in the afternoon on days off just so I can somehow get the energy to go to work.

    Not putting the world on fire but not half dead either. I think it takes some effort to rehabilitate after experiencing about 5 years of undertreatment.

  • Wow!! That's brilliant..am very pleased for,you...it's completely disgraceful that so many of us are struggling every day and no doubt unnecessarily...I too wonder how I drive home from work so,etimes and when I get a lift I still walk like a zombie back to the house...I hope you continue to feel better! X

  • Yeah. When I'd go shopping to the grocery store on the week-end, I'd feel like I was walking through soup. My walking speed was S-L-O-W. I've sped up to a normal speed. That was one of the first things I noticed. The feeling that my core and legs were functioning normally.

    Yesterday I had to walk a lot compared to my usual day and stand around for about 20 minutes at a time as well. No problem.

    My feet used to hurt while standing in the kitchen but that stopped quite some time ago. I didn't even realize until after Christmas dinner (which was mega work). I wasn't tired, my feet didn't hurt. I was organized and got everything done.

    I've always felt rested when I wake up in the morning about 6 a.m. but by 11 a.m. it was time for a nap (whether I could or not). I used to go out for the groceries on the week-end and try to get it all done ASAP. I could barely put them away after getting home much less cook a meal. I'd just go back to sleep. Exhausted.

    It's small incremental improvements that I almost don't notice in some instances unless I pay attention and compare to what was and what is.

  • Thank you very much..very helpful advice...I will certainly start this gradually.

  • If your pill cutter doesn't work very well (many of them don't), try buying a craft knife, hobby knife or scalpel that comes with spare blades. (Something like a smaller, daintier version of a Stanley knife.) Do a search on Amazon for "scalpel" to see what I mean. They don't cost much.

  • What a brilliant idea!! Thank you SO much! I love this site! XX

  • After starting t3 have your palps stopped?.

  • Hi lynnlynn...I reduced my dose to 75mcg...no palps at present...I haven't started T3.. Hoping to pick it up tomorrow..I will be starting on a very small dose..oncologist suggested taking 20mcg but I am going to start on 10mcg divided in half and see how things go.

  • That's awesome sesbo!! Keep us updated on your response to t3. I'm looking forward to seeing how well it goes.

  • Hi..not good so far!! Took 5mcg at 5.30am and felt dreadful..very shaky..very ill..had to ring I sick. Today I have taken 2.5mcg...am feeling extremely tired..nut that could be a result of something else? I have asked doctor to refer to me to an endocrinologist.

  • Sorry to hear your not feeling well. :( I looked up a site that may help you find answers as to why your feeling this way on t3. Www.ask a patient.com and type in Cytomel. Hoping your feeling better soon.

  • Hi

    Thank you very much! Lots of varied reactions from people,whilst trying this. Early days! Last night I felt pretty good and this morning a bit zombified..have increased to 5mcg this morning after 2.5 x 3 yesterday..small doses building gradually.

  • Hmmmm, seems like your body is trying to adjust. I hope so.

  • I recommend paul Robinson book " recovering with t3"

  • I have bought this book....am not sure how I can take temperature..pulse etc. regularly when I am at work and we hardly have time for a cup of water? It seems interesting..I do have a pulse monitor.. It looks like he had time to monitor readings very closely.

  • Well I don't follow it religiously but I found it useful when dismissing the blood tests that some doctors live and die by

You may also like...